Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 126, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 29, 2012, 3:36 PM EDT for 5 counties in Indiana. It was in force for 39 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 29, 2012, 4:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hamilton County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 3:46 PM EDT | TSTM WND DMG | 2 E Anderson, IN | MINOR TREE LIMBS DOWN |
| Jun 29, 3:46 PM EDT | TSTM WND GST 55 | 2 E Anderson, IN | ESTIMATED 55 MPH GUST ALONG WITH DIME SIZE HAIL. |
| Jun 29, 3:46 PM EDT | HAIL 0.7 | 2 E Anderson, IN | |
| Jun 29, 3:48 PM EDT | TSTM WND DMG | 10 Sw New Castle, IN | BARN BLOWN OVER. EVENT TIME ESTIMATED FROM RADAR. |
| Jun 29, 3:52 PM EDT | TSTM WND GST 52 | Anderson, IN | |
| Jun 29, 4:06 PM EDT | TSTM WND DMG | 2 E Anderson, IN | MINOR TREE LIMBS DOWN |
| Jun 29, 4:06 PM EDT | HAIL 0.7 | 2 E Anderson, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 11:49 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
746
WUUS53 KIND 291936
SVRIND
INC057-059-065-095-139-292015-
/O.NEW.KIND.SV.W.0126.120629T1936Z-120629T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
NORTHEASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHWESTERN RUSH COUNTY IN CENTRAL INDIANA...
* UNTIL 415 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF NOBLESVILLE...OR
13 MILES WEST OF ANDERSON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...
FORTVILLE...
LAPEL...
INGALLS...
PENDLETON...
EDGEWOOD...
RIVER FOREST...
WOODLAWN HEIGHTS...
COUNTRY CLUB HEIGHTS...
MARKLEVILLE...
WILKINSON...
SHIRLEY...
MIDDLETOWN...
KNIGHTSTOWN...
SULPHUR SPRINGS...
CADIZ...
SPRINGPORT...
MOUNT SUMMIT...
KENNARD...
GREENSBORO...
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 8 AND 31.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 108 AND 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3972 8552 3999 8599 4018 8591 4010 8557
4008 8557 4008 8548 4003 8529
TIME...MOT...LOC 1936Z 269DEG 25KT 4003 8588
WIND...HAIL 60MPH <.75IN
$$
KOCH2 follow-up statements
722
WWUS53 KIND 291948
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
348 PM EDT FRI JUN 29 2012
INC057-059-065-095-139-292015-
/O.CON.KIND.SV.W.0126.000000T0000Z-120629T2015Z/
HAMILTON-HANCOCK-HENRY-MADISON-RUSH-
348 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHEASTERN HANCOCK...WESTERN HENRY...SOUTHERN MADISON
AND NORTHWESTERN RUSH COUNTIES UNTIL 415 PM EDT...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF ANDERSON...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...PENDLETON...EDGEWOOD...RIVER FOREST...WOODLAWN
HEIGHTS...COUNTRY CLUB HEIGHTS...MARKLEVILLE...WILKINSON...
SHIRLEY...MIDDLETOWN...KNIGHTSTOWN...SULPHUR SPRINGS...CADIZ...
SPRINGPORT...MOUNT SUMMIT...KENNARD...GREENSBORO...SUMMIT LAKE
STATE PARK AND SPICELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3972 8552 3999 8599 4018 8591 4010 8557
4008 8557 4008 8548 4003 8529
TIME...MOT...LOC 1948Z 269DEG 25KT 4003 8577
WIND...HAIL 60MPH <.75IN
$$
HOMANN/KOCH046
WWUS53 KIND 292002
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
402 PM EDT FRI JUN 29 2012
INC057-059-065-095-139-292015-
/O.CON.KIND.SV.W.0126.000000T0000Z-120629T2015Z/
HAMILTON-HANCOCK-HENRY-MADISON-RUSH-
402 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHEASTERN HANCOCK...WESTERN HENRY...SOUTHERN MADISON
AND NORTHWESTERN RUSH COUNTIES UNTIL 415 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ANDERSON...
MOVING EAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...WOODLAWN HEIGHTS...COUNTRY CLUB HEIGHTS...MARKLEVILLE...
SHIRLEY...WILKINSON...MIDDLETOWN...CADIZ...KENNARD...SULPHUR
SPRINGS...GREENSBORO...MOUNT SUMMIT...SPRINGPORT...SPICELAND...
KNIGHTSTOWN AND SUMMIT LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3972 8552 3999 8599 4018 8591 4010 8557
4008 8557 4008 8548 4003 8529
TIME...MOT...LOC 2002Z 269DEG 25KT 3998 8573
WIND...HAIL 60MPH <.75IN
$$
HOMANN/KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:28 PM EDT, 8 minutes earlier.
Area forecast discussion, Jun 29, 3:28 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EDT FRI JUN 29 2012 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM...FIRE WEATHER AND CLIMATE SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 244 PM EDT FRI JUN 29 2012 THE STRONG UPPER RIDGE WHICH HAS BROUGHT RECORD HEAT TO OUR REGION WILL BE DEPRESSED SLIGHTLY TO THE SOUTH THE NEXT FEW DAYS WHICH WILL ALLOW A WEAK FRONTAL SYSTEM TO REACH THE NORTHERN HALF OF OUR REGION LATER THIS AFTERNOON AND THEN STALL. ANOTHER WEAK UPPER LEVEL WEATHER DISTURBANCE WILL MOVE ACROSS OUR REGION THIS WEEKEND. IN THE EXTENDED...MODELS INDICATE THE UPPER RIDGE WILL BUILD NORTH ACROSS THE CENTRAL PLAINS AND MID MISSISSIPPI VALLEY WHICH WILL KEEP OUR WEATHER QUITE WARM AND DRY. && .NEAR TERM /REST OF THIS AFTERNOON AND TONIGHT/... ISSUED AT 244 PM EDT FRI JUN 29 2012 MAIN STORY THIS PERIOD IS THE SEVERE WEATHER THREAT... A SMALL MCS HAS PROGRESSED INTO NORTHWESTERN INDIANA WITH SEVERAL REPORTS OF SEVERE WIND AND HAIL. MEANWHILE...SMALL CBS/CU HAVE INCREASED IN COVERAGE ORIENTED W/E. INSTABILITY IS GREATEST WITHIN THE FRONTAL ZONE (NEAR THE NORTHERN BORDER OF THE COUNTY WARNING AREA) WITH 90S TEMPERATURES AND 70S DEW POINTS RESULTING IN MLCAPE LIKELY EXCEEDING 4000 J/KG. WITH CONTINUED DESTABILIZATION AND OUTFLOW DRIVING SEWD FROM THE INITIAL MCS...TSTMS SHOULD INCREASE ALONG THIS CORRIDOR AND PUSH ACROSS THE REST OF THE FORECAST AREA INCLUDED IN THE WATCH. SIGNIFICANT WIND DAMAGE AND VERY LARGE HAIL WILL CONTINUE TO BE THE MAIN THREATS. SECONDARY FOCUS WAS THE HEAT. THE REST OF THE FORECAST AREA WAS PUT IN AN EXCESSIVE HEAT WARNING...UPGRADED FROM AN ADVISORY EARLIER THIS AFTERNOON. AFTER THIS WAVE OF SVR TSTMS BLOWS THROUGH THIS AFTERNOON AND EARLY EVENING...MODELS HINTING AT SOME LAGGING OUTFLOW BOUNDARIES WHICH MAY INITIATE SOME MORE THUNDERSTORMS THROUGH TONIGHT. HAVE LEFT IN SCATTERED CHANCES OF THUNDERSTORMS FOR THIS AFTER 00Z. MAIN THREAT FOR REDEVELOPMENT OF ANY THUNDERSTORMS LIES NORTH OF I-70 CORRIDOR. SEVERE THREAT LOOKS LIMITED AT THIS TIME AS WOULD EXPECT THE ENVIRONMENT TO BE WORKED OVER. VERY WARM OVERNIGHT LOWS ON TAP TONIGHT IN THE MID TO UPPER 70S. DO NOT EXPECT TO HIT THE LOW TEMP UNTIL JUST BEFORE SUNRISE SIMILAR TO THIS MORNING. && .SHORT TERM /SATURDAY THROUGH MONDAY/... ISSUED AT 244 PM EDT FRI JUN 29 2012 ...RECORD HIGH TEMPERATURES...ADDITIONAL THUNDERSTORMS CHANCES...AND ELEVATED FIRE DANGER WILL CONTINUE THROUGH THIS WEEKEND... A STRONG UPPER RIDGE WILL EXTEND FROM NORTHERN GEORGIA TO THE CENTRAL PLAINS...WHILE MODELS BRING A VERY WEAK UPPER LEVEL DISTURBANCE (ALONG AN OLD STALLED WEAK FRONTAL BOUNDARY) ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. THOUGH MODELS MAY HAVE BEEN HINTING AT A (SLIGHT) COOLING FOR THIS WEEKEND...THEY ARE LOOKING WARMER WITH THE 12Z RUN SO THAT TEMPERATURES WERE GENERALLY INCREASED A FEW DEGREES ACROSS THE CWA THROUGH THIS ENTIRE PERIOD. THESE WARMER TEMPERATURES COMBINED WITH HIGH DEW POINTS IN THE MID TO UPPER 60S WILL CREATE DANGEROUS HEAT INDICES RANGING FROM AROUND 100 TO 105. CONSIDERING THE HEAT WAVE THESE PAST FEW DAYS AND THE FACT THIS LOOKS LIKE A PROLONGED EVENT...OPTED TO EXTEND THE EXCESSIVE HEAT WARNING THROUGH 8 PM SUNDAY...ESSENTIALLY THROUGH THIS WEEKEND. TECHNICAL CRITERIA MAY NOT BE MET IN SOME LOCATIONS (4 OR MORE DAYS OF ADVISORY CRITERIA OR HIGHER) BUT FEEL THE IMPACT WILL MOST DEFINITELY BE THERE...CERTAINLY WITH THIS FALLING OVER A WEEKEND WHERE MANY FOLKS MAY BE OUTDOORS. REFERENCING THE ABOVE DISTURBANCE WHICH MOVES ACROSS THE AREA LATER SAT AND SAT NIGHT...SPC HAS PLACED ALMOST THE SAME AREA AS TODAY IN A SLIGHT RISK FOR SEVERE WEATHER...WITH THE MAIN THREATS ONCE AGAIN BEING LARGE HAIL AND DAMAGING WINDS. AFTER SUNDAY NIGHT THE REST OF THE PERIOD LOOKS DRY...BUT STILL HOT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 210 PM EDT FRI JUN 29 2012 PREFER TO STICK CLOSER TO THE CONSISTANT ECWMF AND ITS RENDITION OF THE MORE EXPANSIVE UPPER DOME OF HIGH PRESSURE WHICH SHOULD KEEP IT HOT AND DRY. WOULDN'T RULE OUT ISOLATED CONVECTION HERE AND THERE FROM THE MODEL QPF PROGS...BUT FOR NOW WILL STICK WITH NO MENTION OF THUNDERSTORMS. && .AVIATION /DISCUSSION FOR THE 291800Z TAF ISSUANCE/... ISSUED AT 1130 AM EDT FRI JUN 29 2012 THE RAPID REFRESH REFLECTIVITY PROGS AND SPC CONTINUE TO SUGGEST ILLINOIS STORM COMPLEX WILL DEVELOP SOUTHEAST TOWARDS AN INSTABILITY AXIS AND MID 70 DEW POINTS POOLED IN THE VICNITY OF A STATIONARY FRONT FROM NEAR LAF TO IND BY 18Z. SO...WILL WAIT TIL THE LAST MINUTE AND DECIDE WHETHER OR NOT TO GO WITH VCTS OR TEMPO THUNDERSTORM GROUPS. THIS WILL LARGELY DEPEND ON ANY HINTS OF SOUTHWARD DEVELOPMENT. AT ANY RATE...WILL INCLUDE SOME FORM OF THUNDERSTORMS FOR AROUND 4 HOURS AT BOTH SITES. HUF AND BMG SHOULD BE TOO FAR SOUTH AND WEST TO INCLUDE ANY MENTION. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL WITH SOME CHANCE OF OVERNIGHT FOG AT IND AND LAF WHICH WILL LARGELY DEPEND ON IF EITHER OR BOTH SITES RECEIVE ANY RAINFALL AND ALSO THE POSITION OF THE QUASI STATIONARY FRONT AND ITS HIGHER POOLED DEW POINTS. COULD ALSO SEE ADDITONAL THUNDERSTORMS TONIGHT AND TOMORROW IN THE VICINITY OF THE FRONT...HOWEVER CHANCES ARE TO LOW RIGHT NOW TO MENTION ANYTHING. WINDS WILL BE AROUND 10 KNOTS THIS AFTERNOON FROM THE WEST AND SOUTHWEST AT BMG AND HUF BEFORE BECOMING LIGHT TO CALM TONIGHT AND NEAR 10 KNOTS AGAIN LATE TOMORROW MORNING. WIND DIRECTIONS ARE MOPRE PROBABLE AT IND AND LAF WITH THE FRONT IN THE VICINITY AND WITH THE POSSIBILITY OF THUNDERSTORM GUSTS. && .FIRE WEATHER... ISSUED AT 300 PM EDT FRI JUN 29 2012 WILL CONTINUE MENTION OF ENHANCED FIRE DANGER. HUMIDITIES ACROSS OUR SOUTH MAY APPROACH 25 TO 30 PERCENT...BUT WINDS WILL NOT BE HIGH ENOUGH TO REACH RED FLAG CRITERIA THIS AFTERNOON OR THROUGH THIS WEEKEND. && .CLIMATE... ISSUED AT 300 PM EDT FRI JUN 29 2012 RECORD HIGHS FOR KIND: ALL TIME - 106 (7/14/1936...7/21/1934...7/22/1901) ALL TIME FOR MONTH OF JUNE - 104 (6/28/2012) JUNE 29 - 102...AS OF 214 PM EDT (2012) JUNE 30 - 97 (1933) JULY 1 - 97 (1970) JULY 2 - 99 (1970) && .IND WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....MK AVIATION...MK
Hazardous weather outlook, Jun 29, 2:43 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 PM EDT FRI JUN 29 2012 INZ021-028>031-035>049-051>057-062>065-072-301845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. AN ENHANCED THREAT FOR FIRES IS IN EFFECT. THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. IN ADDITION THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING THUNDERSTORMS THE MAIN THREATS. HAZARDS: HIGH TEMPERATURES FROM 99 TO 105 DEGREES AND HEAT INDEX VALUES FROM 105 TO 110 DEGREES. ENHANCED THREAT FOR FIRES SPREADING. THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS...MAINLY ALONG AND NORTH OF INTERSTATE 70. TIMING: THE HEAT THREAT WILL BE THROUGH EARLY EVENING. ENHANCED THREAT FOR FIRES WILL BE THIS THROUGH EARLY THIS EVENING. THE THUNDERSTORM THREAT WILL BE MAINLY THIS AFTERNOON AND EARLY TONIGHT. DISCUSSION: A WEAK FRONTAL SYSTEM WILL STALL OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA AND SCATTERED THUNDERSTORMS WILL DEVELOP AS THE AIR MASS BECOMES VERY HOT AND UNSTABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SATURDAY NIGHT. IN ADDITION.. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS AGAIN SATURDAY WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. DISCUSSION: A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS OUR REGION SATURDAY AFTERNOON AND SATURDAY NIGHT. A FEW THUNDERSTORMS ARE POSSIBLE SUNDAY. THEN HOT AND DRY WEATHER WILL BE THE RULE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY STORM RELATED REPORTS THIS AFTERNOON AND TONIGHT. SPOTTER ACTIVATION MAY BE NEEDED AGAIN ON SATURDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>071-301845- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 243 PM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...REST OF TODAY AND TONIGHT. OUTLOOK: AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 105 DEGREES AND HEAT INDEX VALUES WILL BE AROUND 110 DEGREES. THERE IS ALSO AN ENHANCED DANGER FOR FIRES SPREADING. HAZARDS: EXCESSIVE HEAT...AND ENHANCED DANGERS FOR FIRES. TIMING: THROUGH EARLY EVENING. DISCUSSION: VERY HOT CONDITIONS WILL CONTINUE TODAY WITH RECORD TEMPERATURES POSSIBLE. THIS COMBINED WITH VERY DRY CONDITIONS WILL PRODUCE AN INCREASED DANGER FOR FIRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: VERY HOT AND DRY CONDITIONS WILL CONTINUE THROUGH THE PERIOD. AN EXCESSIVE HEAT WARNING IS IN EFFECT UNTIL 8 PM SUNDAY. DISCUSSION: HIGH TEMPERATURES FROM 100 TO 105 DEGREES WILL BE THE RULE OVER THE WEEKEND AND IN THE UPPER 90S TO AROUND 90 MUCH OF NEXT WEEK. VERY DRY CONDITIONS WILL ALSO CONTINUE TO PRODUCE AN INCREASED RISK FOR FIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Local storm report, Jun 29, 3:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 3 W ROSSVILLE 40.42N 86.65W
06/29/2012 E0.70 INCH CLINTON IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200301
ELBLocal storm report, Jun 29, 3:20 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
320 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG KOKOMO 40.48N 86.13W
06/29/2012 HOWARD IN PUBLIC
TREES AND POWER LINES DOWN
&&
EVENT NUMBER IND1200302
ELBLocal storm report, Jun 29, 3:22 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL ELWOOD 40.28N 85.84W
06/29/2012 E0.25 INCH MADISON IN TRAINED SPOTTER
0309 PM TSTM WND GST ELWOOD 40.28N 85.84W
06/29/2012 E40 MPH MADISON IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200303
EVENT NUMBER IND1200304
ELBLocal storm report, Jun 29, 3:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL FRANKFORT 40.28N 86.51W
06/29/2012 M0.50 INCH CLINTON IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200305
ELBLocal storm report, Jun 29, 3:30 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
330 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL WINDFALL 40.36N 85.96W
06/29/2012 M0.88 INCH TIPTON IN AMATEUR RADIO
0320 PM TSTM WND DMG WINDFALL 40.36N 85.96W
06/29/2012 TIPTON IN AMATEUR RADIO
EMPTY 500 GALLON CAPACITY WATER TANK BLOWN APPROX 1000
FEET
&&
EVENT NUMBER IND1200306
EVENT NUMBER IND1200307
ELBLocal storm report, Jun 29, 3:36 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN THORNTOWN 40.13N 86.61W
06/29/2012 M1.48 INCH BOONE IN TRAINED SPOTTER
&&
EVENT NUMBER IND1200308
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:19 AM EDT | Heat Advisory | IND | Boone, Carroll, Clinton, Delaware, Hamilton, Henry and 6 more | 9 hr |
| Jun 29, 2:36 PM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 39 min |
| Jun 29, 2:50 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 40 min |
| Jun 29, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 46 min |
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Fountain, Montgomery, Tippecanoe | 43 min |
| Jun 29, 3:05 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 40 min |
| Jun 29, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison, Tipton | 49 min |
| Jun 29, 3:20 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 40 min |
| Jun 29, 3:32 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion, Warren | 43 min |
| Jun 29, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Randolph | 46 min |
| Jun 29, 3:52 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 38 min |
| Jun 29, 4:03 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Rush and 1 more | 42 min |
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.